Need help please

I've lost 20 pounds in a month a few month ago. Then started on synthroid 50mcg, three weeks later weight was holding. Started Armour a few weeks ago, maybe two weeks. Just checked my weight last week, then again today. I've lost 5 pounds in less than a week. Has ANYONE else experienced this before??? Anyone? This is getting scary. I eat what I should, I eat what I've always eaten and have no sort of eating disorder. I've been taking boosts and ensures as well to try to keep the weight. Nothing is working, can my hoshimotos do this and this drastically? Feeling very worried

19 Replies

oldestnewest
  • Could you be going hyper? I lost weight like that Before I was diagnosed with Graves. And I was eating everything I could get my hands on. If you haven't had blood tests recently it would be worth having them done. i certainly think you need t speak t your doctor.

  • I have had my labs done recently. My TSh is in the low side of normal range and my T4 in the high range of normal which I'm told is a good thing. I don't know if I should stop taking the medication? I appreciate you're response :-) anyone think it's possible that 10 years ago I gained 85 pounds with my first child and had gestational diabetes and maybe my body is finally trying to return back to normal? Is that possible? I went from 127 pounds 10 years ago to 200 pounds with the pregnancy and diabetes, then never went below 155 again. I'm trying to think positive and maybe my body is going back to its normal state before my first child that long ago. I don't know but it's nerve wracking losing weight this fast.

  • Hi bunni, do you weigh yourself in the morning? Sometimes fluid will be the reason for it, you could retain it in the morning and release it after taking your Armour. If you continue to lose more, it may be real weight. Weigh yourself at different times of the day.

  • Thank you for your reply :-) I do however weight myself at all times of the day, never usually in the morning. I use the same scale as its one we have a my job. It could be anytime of day that I think of it or when people at work comment that I lost more. I usually go by their comments and then check my weight to see why they are saying something.

  • And is the weight the same? Also your TSH should really be 1.0 and not over 2. Was your TSH a lot higher when diagnosed? It's good that your FT4 is high but it should convert to FT3 and that should also be in the top third of its range. These are coordinates that doctors often ignore.

    I would not worry about the weight loss. It's showing that your hormone is doing something. Do you find you have more BMs as well?

  • T4- 1.44 (0.08-1.73)

    T3- 123 (72-180)

    TSH - 0.770 (0.18-4.53)

    These were my last labs drawn after a month on synthroid, symptoms got worse: and I was switched to Armour two weeks ago. My symptoms are horrible still. Some days I have trouble standing up without my knees feeling like they are going to collapse. Sometimes I feel like I'm actually going delirious and never feel completely present. Weight has dropped fast, within the last three months. Lost 20 pounds prior to starting synthroid, now dropping faster and symptoms haven't improved. I can fall asleep anywhere and my heart always feels like it's weak or has a weight in it. Palpitations happen but not as frequently, rapid heart rate happens whenever it wants to. Sweating spells with hands and feet becoming almost freezing. Cannot handle extreme hot or cold. Blurred vision. I'm having a hard time staying at work or even getting their anymore.

  • I'm sorry I missed one of your questions. I wasn't diagnosed until my TPO came back >600, nobody mentioned thyroid to me when it started, it all started within an hour one day and I had to go to hospital. Haven't been the same since that day and they never mentioned my TSH was 5.7 when I arrived in the ER

  • It sounds like you had a thyroid storm where suddenly you have a lot of thyroid hormone being produced. Your pituitary saw the drop in your thyroid level and began stimulating the thyroid to produce. I'm sure all those feelings are natural reactions. There is a process or a loop that takes place and I'm sure it is not running smoothly until you have been treated for a while. Your adrenals are very involved. I put a video in a couple of responses today and it really quite informative about healing the thyroid and adrenals.

    Sometimes gluten is the culprit.

  • Funnygembunni, I gained 13kg in 8-9 months and 3-4 years later lost 13kg in 10 months and was diagnosed with Hashimoto's. Since then I lost more weight on Levothyroxine. I gain weight off Levothyroxine but lose it when I go back on it.

    If the weight loss continues when you are optimally medicated on NDT you might want to switch back to Synthroid.

    _______________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • I lost the first 20 pounds while not medicated at all. Then only 4 while on synthroid, it's been declining rapidly but never 5 pounds in 5 days. Especially around the holidays I've eaten more than usual.

  • My weight was 163 and then in one month is dropped to 145, now the 5 pounds in the last five days. Do I need to stop the medication?

  • Funnygembunni, I was trying to make the point that you may be losing weight because you are undermedicated, or it may be NDT which is making you lose weight. 15mg is such a low dose I think undermedication is more likely.

  • Oh thank you! I will see about increasing it! Just learned that it's equal to 25mcg of synthroid.

  • Clutter- have you experienced any of the symptoms I've had? Facial numbness? Feeling of passing out? Heart palpitations and chest pains? Did you ever feel like your head was compressed and you felt like you were unable to stand up for long? Ever feel like you're going delirious? Confused? I've had so many work ups of almost every system and I wonder sometimes if this isn't something worse going on.

  • Funnygembunni, I had racing heart, thumping heart, palpitations, shortness of breath, felt dizzy to the point of fainting when standing for more than 5-10 minutes, pins and needle like shocks in arms and legs. I wasn't hypothyroid but I had Hashi's. Doctors told me Hashi's without being hypothyroid didn't cause such symptoms but they resolved after I had a thyroidectomy to remove a large nodule.

    Have you had calcium and B12 checked? Facial numbness can be due to low calcium, and numbness/pins & needles in hands and feet can be due to low B12.

  • Hi funnygembunni , as Clutter says check for b12 levels. It took me a number of months to convince my doctor I had a problem with b12 but I have just been diagnosed with pernicious anaemia even though b12 levels are low but still in range. I am now receiving b12 injections (already have Hashimotos and both share similar symptoms so easy to miss) I had and still do experience a number of these symptons. Facial numbness with muscle drop, uncharacteristic weight loss (only 1lb per week) but without trying. Total confusion especially between hand, eye & brain.

    Hope you get it sorted

  • Very important to have B12 tested - it needs to be around 1000 and not bumping along the bottom of the range. ( at the very least over 500 ) Also have tested the Ferritin - Folate - VitD. When they are low in range they can cause all sorts of problems - some of which you have mentioned. Sometimes thyroid medication does not work when the aforementioned vitals are not in place and optimal.

    When iron is low for instance then it can cause palpitations. Red cells transport oxygen in the blood around the body. It can only do this when iron levels are good - iron sticks to the red cells - and oxygen sticks to the iron. Low Iron = low oxygen = breathlessness or palpitations. The heart beats faster in an effort to push more oxygen carrying red cells around the body.

    If it is not the case - it is certainly worth eliminating...

  • I wish I could lose weight! Been on 100 mg of Levothyroxine for nearly 6 weeks. Still really tired/drained. If I do too much one day. Gym housework etc. I pay for it the following day. Totally exhausted. Was 8 stone 7 last year. Now I'm 10 stone.......Help

  • vitamin d deficiency can cause a lot of problems too....I agree b12 also....and ferritin iron, are you taking a high grade multi vitamin...if not I would start because your symptoms are signaling something very deficient.....I take b12 the meth form with is very important, and d3 5000 daily,and a good grade multi

You may also like...